Stevens Johnson Syndrome in Babylon

Authors

  • Thamir M. Kadhim

DOI:

https://doi.org/10.37506/ijfmt.v15i2.14465

Keywords:

Mortality; Occurrence; Steroids; TEN (toxic epidermal necrolysis);

Abstract

SJS and TEN are emergency medical conditions, rare but with high mortality rate. They start as flu like illness
with high fever. They are mucocutaneous disorders Affect mainly the skin, eye, nose, mouth and genitalia,
with characteristics rash, blistering, peeling of the skin. Two accused as a cause: certain drugs, and infections
like Mycoplasma pneumonia. In order to overcome the lack of informative studies about these syndromes,
and to lower the high mortality rate associated, we followed the occurrence, diagnosis, management and
prognosis of these syndromes in one year field study in the province of Babylon, Iraq from the 1st of March
2018 to the 1st of March 2019. The data were taken from the medical records of 4 major hospital in the
center of AL Hilla city, Iraq (Al Hilla teaching hospital , Merjan teaching hospital Babil teaching hospital,
and Al Noor pediatric hospital). Five cases of this syndrome where reported, 3 males and 2 females with age
range 23-30 years. One female survived. Four patients died. Full typical autopsy with necessary laboratory
tests where achieved in the department of Forensic Medicine in Babylon. The occurrence of this syndrome
was 5 /2 million /year, the diagnosis was delayed and accordingly the management and lines of treatment
were delayed too, leading to bad prognosis (four deaths, one survival). The mortality rate was 80%. The
direct causes of death were pneumonia and encephalitis associated with Stevens Johnson Syndrome. This
syndrome should be kept in mind when prescribing a medication. Early management is leading to good
prognosis

Author Biography

Thamir M. Kadhim

Lecturer, Pathology department, Collage of Medicine, University of AL-Qadisyah

Published

2021-03-24

How to Cite

Thamir M. Kadhim. (2021). Stevens Johnson Syndrome in Babylon. Indian Journal of Forensic Medicine & Toxicology, 15(2), 1093-1098. https://doi.org/10.37506/ijfmt.v15i2.14465